Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 108, NWS La Crosse, WI

September 20, 2018Buffalo County, Wisconsin; Olmsted County, Wabasha County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 20, 2018, 7:04 PM CDT for Buffalo County, Wisconsin; Olmsted County, Wabasha County, Winona County, Minnesota. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2018, 7:04 PM CDT (00:04 UTC)
Expired
Sep 20, 2018, 8:00 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 7:29 PM CDTTSTM WND GST 453 Ne Rochester, MNNEAR CENTURY HIGH SCHOOL
Sep 20, 7:29 PM CDTTSTM WND GST 453 Ne Rochester, MNNEAR CENTURY HIGH SCHOOL.
Sep 20, 7:46 PM CDTTSTM WND GST 35Plainview, MNFROM FIRE DEPARTMENT
Sep 20, 7:46 PM CDTTSTM WND GST 35Plainview, MNFROM FIRE DEPARTMENT.
Sep 20, 7:53 PM CDTTSTM WND DMGAlma, WITREES BLOWN DOWN
Sep 20, 7:53 PM CDTTSTM WND DMGAlma, WITREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 6:23 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS53 KARX 210004
SVRARX
MNC109-157-169-WIC011-210100-
/O.NEW.KARX.SV.W.0108.180921T0004Z-180921T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
704 PM CDT THU SEP 20 2018

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Western Winona County in southeastern Minnesota...
  Eastern Olmsted County in southeastern Minnesota...
  Wabasha County in southeastern Minnesota...
  Western Buffalo County in west central Wisconsin...

* Until 800 PM CDT.

* At 702 PM CDT, severe thunderstorms were located along a line
  extending from near Goodhue to near London, moving east at 70 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Trained weather spotters and law enforcement have 
           reported wind damage, wind gusts to 70 mph, and brief 
           tornadoes with this line of storms. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Mazeppa around 710 PM CDT.
  Wabasha around 730 PM CDT.
  Modena around 740 PM CDT.
  Mondovi around 750 PM CDT.

Other locations impacted by these severe thunderstorms include
Marion, Pleasant Grove, Saratoga, Viola and Cochrane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota...and west central Wisconsin.

LAT...LON 4420 9255 4437 9255 4437 9243 4445 9243
      4445 9224 4441 9208 4459 9202 4460 9164
      4385 9186 4384 9246 4419 9246 4419 9261
TIME...MOT...LOC 0002Z 254DEG 59KT 4439 9271 4349 9311 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Baumgardt
4 follow-up statements
532 
WWUS53 KARX 210023
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
723 PM CDT THU SEP 20 2018

MNC109-157-169-WIC011-210100-
/O.CON.KARX.SV.W.0108.000000T0000Z-180921T0100Z/
Winona MN-Olmsted MN-Wabasha MN-Buffalo WI-
723 PM CDT THU SEP 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN WINONA...EASTERN OLMSTED...WABASHA AND WESTERN BUFFALO
COUNTIES...

At 721 PM CDT, severe thunderstorms were located along a line 
extending from near Red Wing To Austin, moving northeast at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters. These storms have a history of 
         localized damaging winds to 70 mph and brief tornadoes. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Rochester around 735 PM CDT.
  Chatfield and Eyota around 745 PM CDT.
  Mondovi and Dover around 750 PM CDT.
  St. Charles around 755 PM CDT.
  Lewiston, Altura and Rollingstone around 800 PM CDT.

Other locations impacted by these severe thunderstorms include
Marion, Pleasant Grove, Saratoga, Viola and Cochrane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. It is best to move to an 
interior room on the lowest floor of a building. These storms may 
cause serious injury and significant property damage.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota...and west central Wisconsin.

LAT...LON 4420 9255 4437 9255 4437 9243 4445 9243
      4445 9224 4441 9208 4459 9202 4460 9164
      4385 9186 4384 9246 4419 9246 4419 9261
TIME...MOT...LOC 0021Z 246DEG 57KT 4455 9233 4376 9271 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Baumgardt
229 
WWUS53 KARX 210032
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
732 PM CDT THU SEP 20 2018

MNC109-157-169-WIC011-210100-
/O.CON.KARX.SV.W.0108.000000T0000Z-180921T0100Z/
Winona MN-Olmsted MN-Wabasha MN-Buffalo WI-
732 PM CDT THU SEP 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN WINONA...EASTERN OLMSTED...WABASHA AND WESTERN BUFFALO
COUNTIES...

At 729 PM CDT, severe thunderstorms were located along a line
extending from near Stockholm to near Stewartville, moving northeast
at 75 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters have reported trees down in Cannon 
         Falls. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Dover and Elgin around 745 PM CDT.
  Mondovi, St. Charles and Plainview around 750 PM CDT.
  Altura and Lewiston around 755 PM CDT.
  Alma, Rollingstone, Buffalo and Buffalo City around 800 PM CDT.

The most severe winds near 70 mph and possible tornadoes are more 
likely in northern Wabasha and northern Buffalo county.  Other 
locations impacted by these severe thunderstorms include Marion, 
Pleasant Grove, Saratoga, Viola and Cochrane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. It is best to move to an 
interior room on the lowest floor of a building. These storms may 
cause serious injury and significant property damage.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota...and west central Wisconsin.

LAT...LON 4426 9245 4430 9245 4437 9243 4445 9243
      4445 9224 4441 9208 4459 9202 4460 9164
      4385 9186 4384 9246 4422 9246
TIME...MOT...LOC 0029Z 238DEG 67KT 4452 9221 4385 9253 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Baumgardt
361 
WWUS53 KARX 210042
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
742 PM CDT THU SEP 20 2018

MNC109-157-169-WIC011-210100-
/O.CON.KARX.SV.W.0108.000000T0000Z-180921T0100Z/
Winona MN-Olmsted MN-Wabasha MN-Buffalo WI-
742 PM CDT THU SEP 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN WINONA...EASTERN OLMSTED...EASTERN WABASHA AND WESTERN
BUFFALO COUNTIES...

At 741 PM CDT, severe thunderstorms were located along a line
extending from near Durand to 6 miles southwest of Eyota, moving east
at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters. These storms have a history of 
         pockets of wind damage and gusts to 60 to 70 mph. 

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Modena around 745 PM CDT.
  Mondovi around 755 PM CDT.
  Lewiston, Altura and Rollingstone around 800 PM CDT.

Those near northern Buffalo county have the highest threat for 
damaging winds. Other locations impacted by these severe 
thunderstorms include Marion, Pleasant Grove, Saratoga, Viola and 
Cochrane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota...and west central Wisconsin.

LAT...LON 4441 9208 4459 9202 4460 9164 4385 9186
      4384 9246 4408 9246
TIME...MOT...LOC 0041Z 249DEG 59KT 4455 9197 4391 9231 

HAIL...<.75IN
WIND...60MPH
 
$$

Baumgardt
140 
WWUS53 KARX 210047
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
747 PM CDT THU SEP 20 2018

MNC109-157-169-WIC011-210100-
/O.CON.KARX.SV.W.0108.000000T0000Z-180921T0100Z/
Winona MN-Olmsted MN-Wabasha MN-Buffalo WI-
747 PM CDT THU SEP 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN WINONA...SOUTHEASTERN OLMSTED...EASTERN WABASHA AND
WESTERN BUFFALO COUNTIES...

At 745 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Durand to near Eyota, moving east
at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters. The Rochester airport, spotters, 
         and the top of the Mayo clinic reported 35 to 50 mph wind 
         gusts between 715 to 745 pm. 

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Mondovi and Modena around 750 PM CDT.
  Rollingstone around 800 PM CDT.

Other locations impacted by these severe thunderstorms include
Saratoga, Viola, Cochrane, Gilmanton and West Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Minnesota...and west central Wisconsin.

LAT...LON 4441 9208 4459 9202 4460 9164 4385 9186
      4385 9235 4401 9234
TIME...MOT...LOC 0045Z 249DEG 59KT 4458 9185 4394 9219 

HAIL...<.75IN
WIND...60MPH
 
$$

Baumgardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:00 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 20, 6:00 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
600 PM CDT Thu Sep 20 2018

.SHORT TERM...(This evening through Friday)
Issued at 236 PM CDT Thu Sep 20 2018

Surface analysis early this afternoon shows the area of low
pressure has progressed into northeast Nebraska with the warm
front stretched across northern Iowa. The warm front was just to
the south of the local area as observations showed the wind shift
and temperature jump with the front at KIIB and KDBQ at 18Z. As
the surface low continues to track northeast tonight, the warm
front will be synoptically pulled north by the low and should be
working north through the local area late this afternoon through
the early evening. Once the low and warm front are past the area,
the cold front tied to the low will then sweep across the area
during the evening and overnight hours. These features will pose
the severe weather threat through the evening hours.

While the hi-res meso scale models in general do not show any
activity developing along the warm front as it lifts north, not
entirely comfortable with this. The low level moisture transport
will be increasing ahead of the surface low and approaching short
wave trough. As this intersects the frontal boundary, it could
cause some activity to form along the front. The main activity
looks to be tied to the cold front where the forcing from the
short wave trough will be stronger. A line of convection is
expected to quickly from along the front over central Minnesota
into northwest Iowa and move east with the front. The expected
timing of this activity now looks to have it entering the western
sections between 7 and 8 pm and exiting the east after 1 am.

The ML CAPE will spread in behind the warm front with several runs
of the RAP suggesting 1500 to 2000 J/Kg will be in place ahead of
the cold front. Plenty of shear will be in place with up to 50
knots in the 0-6 km layer. Most of this looks to reside in the 0-1
km where there will be up to 40 knots with a slight increase up
through 3 km and then increasing a bit more through 6 km. Given
the expected line structure along the front, the main threat
should be damaging winds, but withe amount of low level shear, a
short-lived embedded tornado will be possible. Also concerned that
if the warm front does not progress as far north as expected, a
storm could latch onto it and ride along it with an increase
tornado threat. The storms should be able to produce a period of
heavy rain as an axis of 2 inch precipitable water will be in
place right along the front. However, given the north/south
orientation of the line and that it will be progressive, any heavy
rain should be rather short-lived at any given point and not be
enough produce any new or aggravate on-going flooding.

The system will be past the area for Friday, but cyclonic flow
around the surface low will keep the area covered in clouds for
much of the day along with a lingering shower chance in the
morning across the north in the morning. Much cooler air will be
ushered in with highs only reaching the upper 50s to lower 60s. It
will also be breezy with northwest winds gusting to around 30 mph.

.LONG TERM...(Friday night through Thursday)
Issued at 236 PM CDT Thu Sep 20 2018

With the cooler air and clearing skies Friday night, some low
temperatures in the 30s and frost will be possible across central
Wisconsin. The weekend then looks quiet with upper level zonal
flow and surface high pressure in place. Upper level troughing
then looks to move across the Upper Midwest early next week that
will push a cold front through with a chance for more rain from
Monday afternoon through Tuesday. There will then be some more
chances for rain Wednesday into Thursday as more upper level
troughing looks to impact the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 600 PM CDT Thu Sep 20 2018

Line of strong (potentially severe) storms to roll west-east across
the area this evening. Strong/gusty winds will swing from the south
to west later tonight, holding there through the better part of
Friday.

Cigs: dropping into mvfr/ifr with line of storms, with saturation
post the cold front/satellite imagery keeping the TAF sites under
the low clouds into Friday afternoon.

Winds: winds on the increase as pressure gradient tightens ahead of
approaching sfc low. Winds swing to the west/northwest later tonight
with the passage of systems's cold front - staying strong and gusty
through Friday afternoon. Some threat for LLWS for this evening -
somewhat border line and only for a few hours - but will continue
mention at KLSE where threat higher.

&&

.HYDROLOGY...
Issued at 236 PM CDT Thu Sep 20 2018

While there may still be some minor flooding issues ongoing across
Fayette, Clayton and Grant Counties, reports indicate the impact
are minimal and the areal flood warning will be discontinued.
Runoff from last night rains has caused some river rises with
active flood warnings along portions of Turtle Creek and the
Turkey and Kickapoo Rivers. See the latest flood statements for
the latest information.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...Rieck
HYDROLOGY...04
Hazardous weather outlook, Sep 20, 12:20 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1220 PM CDT Thu Sep 20 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-211200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1220 PM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for parts of northeast Iowa,
southeast Minnesota, and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Some area rivers are or will return to flood level, especially in
northeast Iowa and southwest Wisconsin.

Severe storms are still expected later this afternoon into the
evening hours. The main threats are damaging wind, hail, and
brief heavy rain, but some of the stronger storms will have a
tornado potential. Likely storm time is between 5 and 10 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed in some areas this
afternoon and evening. If a tornado watch is in place and storms
are approaching, assume spotters will be needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled. Please see our Situation Report updates
and ensure dispatch centers are ready for increased work load
expected this evening.

Shea

In the hours before

Special weather statement, Sep 20, 4:00 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service La Crosse WI
400 PM CDT THU SEP 20 2018

WIZ017-029-202200-
Taylor-Clark-
400 PM CDT THU SEP 20 2018

...A LINE OF THUNDERSTORMS WILL AFFECT NORTHERN CLARK AND TAYLOR
COUNTIES...

At 357 PM CDT, radar indicated thunderstorms were located along a
line extending from near Ladysmith to Chippewa Falls.
Movement was east at 50 mph.

Wind gusts to 30 mph, brief heavy rain, and pea size hail are
possible with these storms.

Those outside should move indoors until the storms pass.

Locations impacted include...
Medford, Thorp, Owen, Rib Lake, Chelsea, Westboro, Jump River,
Reseburg, Stetsonville, Goodrich, Withee, Gilman, Curtiss, Lublin,
Polley, The Mondeaux Flowage, Perkinstown, Highway M And Joe Martin
Road, Esadore Lake and Eidsvold.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4495 9032 4489 9092 4538 9092 4538 9004
TIME...MOT...LOC 2057Z 248DEG 45KT 4541 9115 4492 9139

Wetenkamp
Special weather statement, Sep 20, 5:59 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
559 PM CDT THU SEP 20 2018

IAZ008-009-018-019-MNZ079-086-087-094-095-210000-
Floyd-Chickasaw-Howard-Mitchell-Wabasha-Olmsted-Dodge-Fillmore-Mower-
559 PM CDT THU SEP 20 2018

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MITCHELL...
HOWARD...FLOYD...CHICKASAW...OLMSTED...MOWER...WESTERN WABASHA...
DODGE AND WESTERN FILLMORE COUNTIES...

At 556 PM CDT, radar indicated strong to severe thunderstorms
approaching Interstate 35 over southern Minnesota and northern Iowa.
These storms were located along a line extending from near Belle
Plaine Minnesota to near Algona Iowa. Movement was east at 60 mph.

Wind gusts of 50 to 55 mph or stronger are possible with these
strong to severe thunderstorms.

Locations impacted include...
Rochester, Austin, Charles City, Osage, New Hampton, Dodge Center,
Mantorville, Kasson, Stewartville, Byron, Spring Valley, Nashua,
Hayfield, Oronoco, Grand Meadow, St. Ansgar, Fredericksburg, Le Roy,
Rockford and Mazeppa.

Prepare now for possible severe weather. Move indoors and if a
warning is issued, take actions to protect life and property.

LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
      4445 9243 4446 9234 4291 9215 4291 9302
TIME...MOT...LOC 2256Z 254DEG 54KT 4465 9381 4313 9403

Wetenkamp
Special weather statement, Sep 20, 6:56 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
656 PM CDT THU SEP 20 2018

IAZ008-MNZ079-086>088-094-095-WIZ032-210130-
Mitchell-Wabasha-Olmsted-Dodge-Fillmore-Winona-Mower-Buffalo-
656 PM CDT THU SEP 20 2018

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
MITCHELL...WESTERN WINONA...OLMSTED...MOWER...WABASHA...DODGE...
FILLMORE AND WESTERN BUFFALO COUNTIES...

At 654 PM CDT, radar indicated strong to severe thunderstorms along
a line extending from 8 miles southwest of Hastings to near West
Concord to 7 miles east of Rice Lake. Movement was east at 60 mph.

Wind gusts of 50 to 55 mph are possible with these strong to severe
thunderstorms.

If you are in the path of these storms, seek shelter indoors as they
approach. Be prepared for further protective actions if warnings are
issued.

Locations impacted include...
Rochester, Austin, Dodge Center, Wabasha, Preston, Mantorville, Alma,
Buffalo, Kasson, Stewartville, Byron, St. Charles, Plainview,
Chatfield, Spring Valley, Eyota, Rushford, Lewiston, Hayfield and
Oronoco.

Prepare now for possible severe weather. Move indoors and if a
warning is issued, take actions to protect life and property.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4459 9202
      4459 9176 4351 9175 4350 9255 4341 9255
      4334 9302
TIME...MOT...LOC 2354Z 254DEG 51KT 4463 9294 4410 9294 4337 9335

Rieck
Local storm report, Sep 20, 6:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     5 W WEST CONCORD        44.15N 93.00W
09/20/2018  M48 MPH          DODGE              MN   EMERGENCY MNGR

            REPORTED BY WEST CONCORD FIRE DEPT

&&

SHEA
Local storm report, Sep 20, 7:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     3 NNW WEST CONCORD      44.19N 92.92W
09/20/2018  M60 MPH          DODGE              MN   FIRE DEPT/RESCUE

            REPORTED BY WEST CONCORD FIRE DEPT

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:50 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau85 min
Sep 20, 7:53 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau37 min
Sep 20, 8:37 PM CDTSpecial Weather StatementARXClark, Taylor68 min
Sep 20, 8:53 PM CDTSevere Thunderstorm WarningARXClark40 min
Sep 20, 9:12 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Jackson, Juneau, La Crosse and 3 more93 min
Sep 20, 9:19 PM CDTRiver Flood WarningARXRichland, Vernon68 hr
Sep 20, 9:54 PM CDTSpecial Weather StatementARXMonroe51 min
Sep 20, 10:28 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland92 min
Sep 21, 2:51 PM CDTFrost AdvisoryARXClark, Jackson, Monroe, Taylor17 hr
Sep 20, 7:13 PM CDTTornado WarningARXWabasha32 min
Sep 20, 8:33 PM CDTSevere Thunderstorm WarningARXFillmore42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2018Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.